Women's Health Community
swollen red hands
About This Community:

A community for people with Women's Health-related concerns. Ask a question, join a conversation, share experiences: medical conditions, general health, and management.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

swollen red hands

Today I noticed my right hand getting more and more red, and now feels swollen and tight when I close it.  I recently started taking albuterol inhaler, and amoxicilan, for a respatory infection brought on by allergies.   The closest thing I can find on the side effects of the drug is high blood pressure.  I can not however find symtoms (symptoms) of high blood pressure??? Can the hand swelling be a side effect of high blood pressure? I am stopping taking the inhaler because its making me cough like crazy.  Has any one had this experience taking this drug? Or does any one know what could cause the swelling and redness in my hand?
Related Discussions
2 Comments Post a Comment
Blank
Avatar_f_tn
Hypertension (high blood pressure) is often called the "silent killer" because in many causes people DON'T have any symptoms.  However, headaches, dizziness and blurred vision can be associated hypertension.

I would absolutely go back to the doctor TODAY, regarding what you have posted here!  You could be having an allergic reaction to one of your medications (the antibiotic or the inhaler) - which can be very serious.  It is also possible this is a new "symptom" of your illness.  At the very minimum, call your pharmacist ASAP and explain what has happened - they will be able to give you advice (they will likely recommend you go straight to the doctor).

Take care, and keep us posted.
Blank
172023_tn?1334675884
When I became allergic to penicillin, the first symptoms I had and ignored were swollen hands and feet with some redness.  This went on for about a week before I had a major allergic reaction.  I had taken penicillin dozens of times before during my life with no problems, so I didn't recognize that it could be a penicillin allergy.  

Be cautious.  Ask your doctor.  Have Benadryl readily available until you get this figured out, b/c if this is an allergy, literally ONE more dose could be the one where you get a major, classic reaction.  
Blank
Post a Comment
To
Recent Activity
2099768_tn?1395986520
Blank
cowgirlup249 Have not gotten my AF this ... Comment
2 hrs ago
Avatar_n_tn
Blank
mary98136 commented on My Surgery... Sternoc...
4 hrs ago
973741_tn?1342346373
Blank
specialmom commented on Lose Weight and Boost...
5 hrs ago
Blank
Menstrual Tracker
Track your cycles
Start Tracking Now
Blank
Weight Tracker
Reach your weight goals
Start Tracking Now
Top Women's Health Answerers
136956_tn?1425609872
Blank
ticked
Mississauga, ON
Avatar_f_tn
Blank
old_before_my_time
973741_tn?1342346373
Blank
specialmom
4851940_tn?1385441629
Blank
jemma116
United Kingdom
Avatar_n_tn
Blank
pinkrazrbrd
Avatar_f_tn
Blank
marleni12
Women's Health Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Women's Health Answerers
136956_tn?1425609872
Blank
ticked
Mississauga, ON
Avatar_f_tn
Blank
old_before_my_time
973741_tn?1342346373
Blank
specialmom
4851940_tn?1385441629
Blank
jemma116
United Kingdom
Avatar_n_tn
Blank
pinkrazrbrd
Avatar_f_tn
Blank
marleni12